Prostap and insomnia

Hi,

Does anyone else suffer with this who's on Prostap? I literally just take hours and hours to fall asleep at night, then when I have a wake up in the night and take ages to go to sleep....then I wake up early etc etc. I've always been rubbish at getting to sleep but since having my 2nd injection it seems to be really bad. I'm having naps in the afternoon when someone can look after my daughter, when I should be working (I work from home).

I've tried herbal sleeping tablets when I was a lot younger and found that they made me feel really weird the next day to the point where I felt I was better off just being tired instead.

I don't really like the idea of taking actual sleeping tablets as I'm a single Mum and feel it would be really irresponsible in case I completely zonk out

Anyone have any tips please? I've tried no screens for an hour, reading etc

11 Replies

oldestnewest
  • unfortunately it is likely to be one of the menopausal side effects of the prostap. i had a 3 month injection and only had a handful of nights where i slept well. i say a handful but was probably only 3 or 4 nights throughout. i am usially a good sleeper and dont get up at all through the night. r u taking hrt? i didnt but have been advised by my dr that i will probably need prostap again but he will give me hrt to try minimise those side effects this time. i must admit it really did make me feel awful so i do feel for u. between migraines, nausea, insomnia, severe depression just to name a few i dont know how i got through it.

  • i'm not on HRT but gynaeno. said to keep taking the mini pill. Should that be helping? Sorry but I have no idea about these things :S

  • im not really sure myself. i was taking cerazette when i was due to have my injection but was told to just finish the pack i was on and then stop. maybe it depends on the type of pill. dont think is the same as taking hrt ???!!!??? r u having the monthly injection or 3 monthly? i was advised better to have the 3 monthly as u will have more better days than with the 1 monthly.

  • I'm on Cerazette too. It's monthly for three months - my op is in October x

  • its not for long then. thats what i kept telling myself and it helped get me through it. hopefully the surgery will improve things for u.

  • I had Prostap with no HRT and like you suffered from insomnia and the most awful hot flushes and mood swings . Eventually I saw my GP (after 2nd injection) as felt so awful and in pain. He gave me gabapentin to take at night along with my pain relief and I found it helped with sleeping and eased the intentsity of the hot flushes. My last two Prostap injections were so much easier to manage. Happy to help if you want to pm me. 🙂

  • Thanks for your input :) What is the gabapentin like? I don't want to take anything which could alter my responses if that makes sense? As it's just me here with my daughter.

    I had yet another awful night and my daughter has decided that 5am is her new wake up time :( I'm thinking I need to just suck it up now and wait until my op? I have my third injection in two weeks time, then my op on 13th Oct x

  • Hi, I too am in my own with my child with no input or help from her dad or his family. So I understand how hard it is for you. The Gabapentin is normally used in epileptics and for those with nerve pain. Somehow it can suppress some of the side effects of the Prostap ( I did lots of research before I took it as not a fan of taking things). I only took it at night. Felt ok the next day. Took it up to the night of my op. Just been put back on it as had a vault haematoma 3 months post op and nerve pain is not good. What op are you having? 🙂

  • Hi Button,

    I totally share your pain with this!!! It's so frustrating and such a horrible side effect of the prostap. I found that falling asleep was ok, it was the constant waking up with the hot flushes and then not falling back to sleep. I didn't have any HRT and choose not to take anything for trying to sleep, like you I wanted a more natural solution rather than a chemical one. I tried all sorts, lavender, oatmeal, sage, exercise and in the end I found the best thing to try and supress it was sleeping with the window open, no covers, being kept as cool as possible and listening to deep sleep waves/music for insomnia on youtube :-) this really helped! Each piece lasts 9hours and helps you through the different stages - it might help :-) I would like to say that it gets better, I had my 6th injection in June and my hot flushes/night sweats & insomnia are definitely getting better!!! Good luck :-) X

  • Thanks :) Well it's not the hot flushes waking me up, I just can't get to sleep even though so tired I can't keep my eyes open during the day. I get to bed and feel wired. I'll be cold then hot flush, then cold then hot flush. I can't get comfy. for months now too, I can't lay on my front as I get a horrible achy pain in my spine :(

    I can't sleep with ANY sound either, I'm weird like that. So not sure sounds would help me sadly. Just don't know what to do. Don't think I can cope for another 6 weeks :( x

  • I really feel for you - the frustration of it all takes over! There are little things that you could try, like having a cold shower before bed, not drinking any tea or coffee in the afternoon, have a fan next to you to keep you cool, drink lots of water, read a book before sleeping....i know its much easier said than done as you get caught in a vicious cycle :( the more frustrated you get the more intense the hot flushes get and the insomnia wins! It does get better :-) even when you feel rock bottom!! X

You may also like...